Alert archive / Indiana / Wind Advisories in 2024
Wind Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Mar 24, 2024, 3:07 PM EDT for 39 counties in Indiana. It took effect at Mar 25, 2024, 6:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 3:07 PM EDT (19:07 UTC)
- In effect from
- Mar 25, 2024, 6:00 PM EDT
- Expired
- Mar 26, 2024, 6:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740 WWUS73 KIND 241907 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 307 PM EDT Sun Mar 24 2024 INZ021-028>031-035>049-051>057-060>065-067>072-250315- /O.NEW.KIND.WI.Y.0003.240325T2200Z-240326T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 307 PM EDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 6 PM Monday to 6 PM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
7 follow-up statements
874 WWUS73 KIND 250220 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1020 PM EDT Sun Mar 24 2024 INZ021-028>031-035>049-051>057-060>065-067>072-251030- /O.CON.KIND.WI.Y.0003.240325T2200Z-240326T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1020 PM EDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45-50 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 6 PM Monday to 6 PM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
740 WWUS73 KIND 250708 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 308 AM EDT Mon Mar 25 2024 INZ021-028>031-035>049-051>057-060>065-067>072-252000- /O.CON.KIND.WI.Y.0003.240325T2200Z-240326T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 308 AM EDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 6 PM this evening to 6 PM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
773 WWUS73 KIND 251854 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 254 PM EDT Mon Mar 25 2024 INZ021-028>031-035>049-051>057-060>065-067>072-260300- /O.CON.KIND.WI.Y.0003.240325T2200Z-240326T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 254 PM EDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 6 PM this evening to 6 PM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
525 WWUS73 KIND 260447 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1247 AM EDT Tue Mar 26 2024 INZ021-028>031-035>049-051>057-060>065-067>072-261300- /O.CON.KIND.WI.Y.0003.000000T0000Z-240326T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1247 AM EDT Tue Mar 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
255 WWUS73 KIND 260707 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 307 AM EDT Tue Mar 26 2024 INZ021-028>031-035>049-051>057-060>065-067>072-261930- /O.CON.KIND.WI.Y.0003.000000T0000Z-240326T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 307 AM EDT Tue Mar 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
319 WWUS73 KIND 261452 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1052 AM EDT Tue Mar 26 2024 INZ021-028>031-035>049-051>057-060>065-067>072-262200- /O.CON.KIND.WI.Y.0003.000000T0000Z-240326T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1052 AM EDT Tue Mar 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
603 WWUS73 KIND 262200 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 600 PM EDT Tue Mar 26 2024 INZ021-028>031-035>049-051>057-060>065-067>072-262300- /O.EXP.KIND.WI.Y.0003.000000T0000Z-240326T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 600 PM EDT Tue Mar 26 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Wind gusts around 45 mph are no longer expected, but winds may still gust to around 30 mph into the evening. $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:42 PM EDT, 2 hours 25 minutes earlier. Its key messages:
- Partly Sunny Today and Warmer
- Elevated Fire Danger this Afternoon
- Partly Cloudy Tonight
- Gusty to windy conditions Monday-Tuesday
- Moderate rainfall, few non-severe storms Monday Night-Tuesday
Area forecast discussion, Mar 24, 12:42 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1242 PM EDT Sun Mar 24 2024 .KEY MESSAGES... - Partly Sunny Today and Warmer - Elevated Fire Danger this Afternoon - Partly Cloudy Tonight - Gusty to windy conditions Monday-Tuesday - Moderate rainfall, few non-severe storms Monday Night-Tuesday && .FORECAST UPDATE... Issued at 1242 PM EDT Sun Mar 24 2024 Temperatures are on their way to approaching normal late March highs in the 50s. As is often the case, mixing has brought down lower dew points and higher wind gusts than a model blend solution. Thus, updated the grids to the lower HRRR dew points and also bumped up winds and gusts a few knots for the afternoon as plenty of solar radiation has resulted in good mixing below a 3K foot inversion. The combo of the gusty winds, low RH potential around peak heating and marginal fuel moisture supports elevated fire danger which is mentioned in the Hazardous Weather Outlook. && .SHORT TERM (Today and tonight)... Issued at 301 AM EDT Sun Mar 24 2024 Synopsis: Surface analysis early this morning showed strong high pressure in place over Ontario, with an inverted ridge axis sagging south across western OH to Central KY and western TN. This feature was providing dry and cool easterly flow to Central Indiana. Aloft an upper trough was found over the western United States, which was spilling out into mainly zonal flow across the plains to the Ohio valley. A weak disturbance within this flow was found over the western plains, generating some high clouds that were streaming toward Central Indiana. GOES16 shows mid and high cloud upstream of Central Indiana, over IL, MO and IA. Dew point temps remained very dry across Central Indiana amid the easterly flow, in the teens and lower 20s. Today... Models today show the upper trough over the west coast pushing east toward the Central Plains. This result in southwesterly flow gradually developing aloft across Central Indiana. This will begin to set the stage for rainfall on Monday Night, but it will take a bit of time to get to rainfall. Dry air and subsidence is shown to persist through the day across Central Indiana today within the lower levels. Overall the strong high to the north will still remain in control of our weather. Dew points through the day remain very dry within the lower 20s. Forecast soundings show dry lower and mid levels with unreachable convective temperatures. Thus only some high passing clouds will be expected within the flow aloft. Hence, partly cloudy. Moderate warm air advection is in play today as southerly flow develops. 850MB temps rise toward 8C by the end of the day. Thus highs around 50 to the lower 50s will be expected. Tonight... Little overall change is expected. The lower levels are suggested to remain dry amid continued southerly flow. Forecast soundings continue to suggest high clouds passing aloft amid the southwest flow ahead of the approaching upper trough. This will continue to just result in partly to mostly cloudy skies due to high passing clouds. Of note, a moderate LLJ near 40-50 knts ahead of the approaching trough is expected to nudge eastward toward Indiana. This will result in a stronger lower level gradient building across Central Indiana overnight. Thus winds around 10-20 mph will be possible. Given the high clouds, good mixing expected and ongoing warm air advection, lows in the lower to middle 40s will be expected for a warmer night than the past few nights. && .LONG TERM (Monday through Saturday)... Issued at 301 AM EDT Sun Mar 24 2024 Monday through Tuesday night... The workweek will start with a broad and deep upper trough's expanse over all of the western and central CONUS...and a potent, yet slowly filling 988 mb surface low drifting over the central Plains. Monday will be a gusty to windy day amid the gradient between this feature and amplified surface high pressure along the eastern seaboard. Widespread southerly gusts to 25-35 mph appear likely for midday to afternoon hours Monday...with strongest gusts along the Illinois border. This impressive flow will fetch a solid early spring ribbon of deep moisture off of the western Gulf and extend it up the Mississippi Valley Monday. Early stagnation of the surface low and dry antecedent lower levels should delay the arrival of any corresponding organized rain until Monday evening. Guidance is continuing to show Monday night as the main slug of steady to perhaps briefly heavy rain across the region as the moist conveyor of precipitable water values in the 1.10-1.25 inch range cross Indiana, with a residence time over any single location for about 3-6 hours. Energy aloft, arriving from the SSW should promote embedded moderate to heavy rainfall rates...although confidence is increasing in nocturnal convection near Mississippi absorbing much of the moist flow off of the Gulf...with perhaps only widespread moderate rainfall leaning towards 0.50 inch values most likely for the majority of the local region. Can not rule out isolated thunder amid the highly-sheared profile, especially south of I-70 where what little near-zero instability may be briefly reached from an elevated source, although certainly no strong/severe storms are expected. Widespread SSE/S gusts around 40 mph are expected as the strong gradient crosses the region, as the surface low lifts towards the Twin Cities. Additional light rain and a few thunderstorms should be the rule for Tuesday as the main slug of moisture slides east before the system's cold front approaches and slowly crosses the CWA. Latest guidance is indicating a subtle split in upper forcing should promote the H700 RH dry conveyor pushing across Indiana Tuesday...so do not expect any appreciable rains, with final showers tapering off by late day/early evening over eastern zones. Gusty conditions ahead of the boundary should diminish to more reasonable CAA breezes into Tuesday night. Temperatures should drop at least 30 degrees from 60s Tuesday to low 30s Tuesday night. Wednesday through Saturday... The once broad upper trough should quietly morph into more of a placid yet cooler early spring zonal flow...with the pattern's energy splitting between northern wave twisting into the Great Lakes/ Ontario...and another broad southern vort plowing east along the Gulf coast. Surface high pressure occupying a decent swath of the CONUS will slowly advance from central to eastern states...which will encourage moderation from below to at least slightly above normal. The next upstream surface low, expected to be positioned over the central Plains by around early Friday, and with a more modest intensity. Therefore late-week highs in the 60s appear more likely than the record-type warmth seen earlier this month. Proximity of the low to our west should favor some cloudiness with associated warm-frontal zone extended eastward to near Indiana. Next shot at rain would likely be brief chances near the start of the weekend as the small low ejects ESE-ward around the flow of the remnant upper trough still over southeastern Canada. So far decent model agreement suggests any organized rainfall would be more likely over northern and eastern portions of the Midwest. The normal max/min at Indianapolis through the long term is 57/37. && .AVIATION (12Z TAF Issuance)... Issued at 1141 AM EDT Sun Mar 24 2024 Impacts: - Non-convective low level wind shear around 2K feet 04z-14z Monday - Winds 120-160 degrees with gusts to 20 knots through 14z Monday - Winds 150-180 degrees to near 20 knots and gusts to around 30 knots after 14z Monday Discussion: Eastern Great Lakes low pressure and a dry lower and middle column per Hi-Res soundings lend high confidence to VFR flying conditions tonight and Monday morning. Should only see some cirrus increasing in southwest flow aloft. Mid and high end lower clouds are possible Monday afternoon as low pressure moves into the Ozarks. Breezy SSE winds will continue through the TAF period. && .FIRE WEATHER... Mixing will likely bring dew points as low as the middle and upper teens this afternoon. This would result in brief late afternoon RH values near 25 percent. In addition, late day fuel moistures fell to 7% late yesterday afternoon. The combo of the gusty winds, low RH and marginal fuel moisture will pose a brief window of elevated fire danger late this afternoon. Will add this to the Hazardous Weather Outlook. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...MK SHORT TERM...Puma LONG TERM...AGM AVIATION...MK FIRE WEATHER...MK
Hazardous weather outlook, Mar 24, 10:16 AM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 1016 AM EDT Sun Mar 24 2024 INZ021-028>031-035>049-051>057-060>065-067>072-251000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 1016 AM EDT Sun Mar 24 2024 This Hazardous Weather Outlook is for Central Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated fire weather risk. DISCUSSION... Low humidity and breezy conditions present an elevated fire danger this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rain showers may include isolated thunderstorms Tuesday and Tuesday night, although severe weather is not expected. Winds may gust to around 35-40 mph Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && This product in graphical format...along with other weather... hydrological and climate information...at: http://www.weather.gov/erh/ghwo?wfo=ind http://www.weather.gov/ind WFO IND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.